MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.8MM UNIVERSAL VARIABLE ANGLE LOCKING DRILL GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.8MM UNIVERSAL VARIABLE ANGLE LOCKING DRILL GUIDE
Catalog Number 03.110.000
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is unknown.It is unknown when device was damaged.Lot number is unknown.Device is an instrument and is not implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an (b)(6) 2018, during a preoperative phase (patient and surgeon had not yet entered the room) for an ankle reconstruction procedure, it was noticed that the tines on a variable angle drill guide were damaged and caused it to not lock correctly on the plate.The drill guide was placed aside and not used during the procedure.A backup universal va locking drill guide from another set was used to complete the procedure.The damaged universal variable angle (va) locking drill guide and the standard 2 column volar plate were discarded after the case.The procedure was completed with no surgical delay.Patient outcome was stable.Concomitant device: 2.4mm variable angle locking compression plate volar rim distal radius plate (part: unknown, lot, unknown, quantity: 1).This report is for a 1.8mm universal variable angle locking drill guide.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.There was no known reported patient involvement associated with the complained event.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
There was no patient involvement reported.

Brand Name
1.8MM UNIVERSAL VARIABLE ANGLE LOCKING DRILL GUIDE
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7728499
Report Number2939274-2018-53107
Device Sequence Number16397771
Product Code FZX
UDI-Device Identifier10886982071804
UDI-Public(01)10886982071804
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.110.000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/12/2018
Supplement Date Received by Manufacturer08/02/2018
Initial Report FDA Received Date07/27/2018
Supplement Report FDA Received Date08/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THERAPY DATE: UNKNOWN